Alert archive / Oklahoma / Freeze Warnings in 2017
Freeze Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Oct 27, 2017, 4:00 PM CDT for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at Oct 28, 2017, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 4:00 PM CDT (21:00 UTC)
- In effect from
- Oct 28, 2017, 10:00 PM CDT
- Expired
- Oct 29, 2017, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS74 KTSA 272100 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 400 PM CDT Fri Oct 27 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-280930- /O.NEW.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/ /O.CON.KTSA.FZ.W.0001.171028T0300Z-171028T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 400 PM CDT Fri Oct 27 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 AM CDT SUNDAY... A Freeze Warning remains in effect from 10 PM this evening to 10 AM CDT Saturday. The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect from 10 PM Saturday to 10 AM CDT Sunday. * TEMPERATURE...Mid 20s to lower 30s early Saturday morning, and again early Sunday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$
5 follow-up statements
051 WWUS74 KTSA 280756 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 256 AM CDT Sat Oct 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281600- /O.CON.KTSA.FZ.W.0001.000000T0000Z-171028T1500Z/ /O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 256 AM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... The National Weather Service in Tulsa has issued a Freeze Warning, which is in effect until 10 AM Saturday and from 10 PM Saturday to 10 AM CDT Sunday. * TEMPERATURE...Mid 20s to lower 30s early this morning, and again early Sunday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$
475 WWUS74 KTSA 281508 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1008 AM CDT Sat Oct 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-282315- /O.EXP.KTSA.FZ.W.0001.000000T0000Z-171028T1500Z/ /O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1008 AM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... * TEMPERATURE...Mid 20s to lower 30s early Sunday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$
393 WWUS74 KTSA 282109 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 409 PM CDT Sat Oct 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291500- /O.CON.KTSA.FZ.W.0002.171029T0300Z-171029T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 409 PM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT SUNDAY... * TEMPERATURE...Mid 20s to lower 30s from late this evening through early Sunday morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$
874 WWUS74 KTSA 290752 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 252 AM CDT Sun Oct 29 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291500- /O.CON.KTSA.FZ.W.0002.000000T0000Z-171029T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 252 AM CDT Sun Oct 29 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...Mid 20s to lower 30s through early this morning. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you have plants, small trees or other tender vegetation which could be harmed by a freeze, take the time now to protect them. Potted plants normally left outdoors should be covered or brought inside away from the cold. Also be sure to bring your small pets indoors. Outdoor pets should have a warm, dry shelter with sufficient food and fresh water. && $$
208 WWUS74 KTSA 291453 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 953 AM CDT Sun Oct 29 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291600- /O.EXP.KTSA.FZ.W.0002.000000T0000Z-171029T1500Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 953 AM CDT Sun Oct 29 2017 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures have risen above freezing across most of the area this morning. The freeze warning will be allowed to expire at 10 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Oct 27, 3:53 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 27, 3:53 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
353 PM CDT Fri Oct 27 2017
.DISCUSSION...
Northwest winds will gradually diminish overnight, allowing
temperatures to fall below freezing across all of eastern Oklahoma
and northwest Arkansas. The freeze warning will continue for
tonight, and will also issue a freeze warning for Saturday night,
as most places will once again fall below freezing. A return to
light southerly winds Saturday night signals that the lower
valleys will see their coldest readings that night, with the
relatively higher elevations not being quite as cold as they will
be tonight.
A strong warmup will take place during the day Sunday, and it is
possible that afternoon temperatures will be overachievers that
day. The warmup will be short lived however, as another cold front
will move south across the area Monday. An upper level disturbance
will traverse the area Tuesday into early Wednesday, bringing the
potential for a cold rain. The highest rain chances and amounts
will be across the southeast part of the forecast area.
A warming trend will take place Wednesday into Thursday, but yet
another cold front will drop south into the area by Thursday
afternoon, resulting in cooler temperatures by next Friday. This
last cool airmass looks to be on the shallow side, and may mix out
quickly by next weekend.
Stayed close to guidance temperatures the next couple days.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 27 54 31 67 / 0 0 0 0
FSM 31 53 31 65 / 0 0 0 0
MLC 28 54 29 67 / 0 0 0 0
BVO 24 54 23 67 / 0 0 0 0
FYV 25 47 23 60 / 0 0 0 0
BYV 26 48 27 60 / 0 0 0 0
MKO 27 52 29 66 / 0 0 0 0
MIO 25 49 28 62 / 0 0 0 0
F10 27 54 30 68 / 0 0 0 0
HHW 30 55 31 68 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 10 PM this evening to 10 AM CDT Saturday for
OKZ049-053>076.
Freeze Warning from 10 PM Saturday to 10 AM CDT Sunday for
OKZ049-053>076.
AR...Freeze Warning from 10 PM this evening to 10 AM CDT Saturday for
ARZ001-002-010-011-019-020-029.
Freeze Warning from 10 PM Saturday to 10 AM CDT Sunday for
ARZ001-002-010-011-019-020-029.
&&
SHORT TERM...06
LONG TERM....05
PLATEHazardous weather outlook, Oct 27, 12:49 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1249 PM CDT Fri Oct 27 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1249 PM CDT Fri Oct 27 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Northerly winds will continue to diminish this afternoon, with gusts around 20 miles per hour, before becoming light by early this evening. Low temperatures tonight will drop below freezing for the first time this season across much of eastern Oklahoma and northwest Arkansas. A hard freeze is likely for areas north of Intestate 40 which will end the growing season. Please refer to the Freeze Warning for details. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through THURSDAY...No Hazards. EXTENDED DISCUSSION... Quiet weather is expected for the next several days, with temperatures warming back into the 60s by Sunday, as winds become southerly. The next cold front will pass through the region on Monday, knocking temperatures back a few degrees. The next chance for rain will be late Tuesday into Wednesday. weather.gov/tulsa contains additional information. CORFIDI
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:16 AM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 31 hr |
Nearby
Freeze Warnings in Oklahoma, 2017Freeze Warnings in Arkansas, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.